Vol. 306, No. 2, 2020

Download this article
Download this article For screen
For printing
Recent Issues
Vol. 307: 1  2
Vol. 306: 1  2
Vol. 305: 1  2
Vol. 304: 1  2
Vol. 303: 1  2
Vol. 302: 1  2
Vol. 301: 1  2
Vol. 300: 1  2
Online Archive
The Journal
Editorial Board
Special Issues
Submission Guidelines
Submission Form
ISSN: 1945-5844 (e-only)
ISSN: 0030-8730 (print)
Author Index
To Appear
Other MSP Journals
This article is available for purchase or by subscription. See below.
On the Noether Problem for torsion subgroups of tori

Federico Scavia

Vol. 306 (2020), No. 2, 699–719

We consider the Noether Problem for stable and retract rationality for the sequence of d-torsion subgroups T[d] of a torus T, d 1. We show that the answer to these questions only depends on d(mode(T)), where e(T) is the period of the generic T-torsor. When T is the norm one torus associated to a finite Galois extension, we find all d such that the Noether Problem for retract rationality has a positive solution for T[d]. We also give an application to the Grothendieck ring of stacks.

PDF Access Denied

However, your active subscription may be available on Project Euclid at

We have not been able to recognize your IP address as that of a subscriber to this journal.
Online access to the content of recent issues is by subscription, or purchase of single articles.

Please contact your institution's librarian suggesting a subscription, for example by using our journal-recom­mendation form. Or, visit our subscription page for instructions on purchasing a subscription.

You may also contact us at contact@msp.org
or by using our contact form.

Or, you may purchase this single article for USD 40.00:

Noether problem, algebraic tori, retract rationality
Mathematical Subject Classification 2010
Primary: 14L15, 14M20
Received: 1 May 2019
Revised: 25 December 2019
Accepted: 2 January 2020
Published: 13 July 2020
Federico Scavia
Department of Mathematics
University of British Columbia
Vancouver BC